Alert archive / Oklahoma / Freeze Warnings in 2013
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 25, 2013, 12:47 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 25, 2013, 8:00 PM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2013, 12:47 PM CDT (17:47 UTC)
- In effect from
- Mar 25, 2013, 8:00 PM CDT
- Expired
- Mar 26, 2013, 10:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWUS74 KTSA 251747 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1247 PM CDT MON MAR 25 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-260200- /O.NEW.KTSA.FZ.W.0002.130326T0100Z-130326T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 1247 PM CDT MON MAR 25 2013 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT TUESDAY...FOR ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOW TO MID 20S OVERNIGHT TONIGHT. IMPACTS... * THESE CONDITIONS WILL KILL NON HARDY PLANTS AND VEGETATION THAT ARE LEFT OUTDOORS UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER SUPPLIES MAY NEED TO BE WRAPPED OR DRAINED. NON FREEZE TOLERANT PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS. * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
786 WWUS74 KTSA 260149 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 849 PM CDT MON MAR 25 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261500- /O.CON.KTSA.FZ.W.0002.000000T0000Z-130326T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 849 PM CDT MON MAR 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S TONIGHT. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 25, 12:37 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 25, 12:37 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT MON MAR 25 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRATO-CU CLOUD NORTHEAST OK AND NORTHWEST AR GENERALLY
25-35 HUNDRED FEET. CLOUD DISSIPATING LATE AFTERNOON AND
EARLY EVENING. VFR REMAINDER OF THE PERIOD...EXCEPT SITES
KFYV/KXNA WHERE STRATUS DECK POSSIBLE AROUND 15 HUNDRED
FEET AROUND DAYBREAK TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 1109 AM CDT MON MAR 25 2013/
DISCUSSION...
MID LEVEL COLD AIR ENCOURAGING CU CLOUD GROWTH
OVER NORTHEAST OK / NORTHWEST AR. CAN NOT RULE
OUT SOME SCATTERED SNOW FLURRIES..PARTICULARLY
OVER THE HIGHER TERRAIN OF NORTHWEST ARKANSAS.
LOWERED MAX TEMPS A BIT GIVEN 925-850 TEMPS.
GW
PREV DISCUSSION... /ISSUED 533 AM CDT MON MAR 25 2013/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING VFR CONDITIONS WILL LIKELY PREVAIL THROUGHOUT TODAY
DESPITE A THICKENING BAND OF MID CLOUD WHICH WILL MOVE THROUGH THE
AREA. THE EXCEPTION WILL BE ACROSS FAR NW AR WHERE MVFR CEILINGS
AND SCATTERED SNOW FLURRIES ARE LIKELY DURING THE AFTERNOON. SKIES
WILL CLEAR THIS EVENING WITH DECREASING WINDS.
PREV DISCUSSION... /ISSUED 300 AM CDT MON MAR 25 2013/
DISCUSSION...
DECENT RADIATIONAL COOLING CONDITIONS ALLOWING FOR QUITE THE
UNSEASONABLY COLD NIGHT TONIGHT...WITH PRETTY MUCH THE WHOLE AREA
ALREADY AT OR BELOW FREEZING...AND A GOOD CHUNK IN THE MID/UPPER
20S.
CLOUDS WILL INCREASE DURING THE DAY...AS THE SECONDARY WAVE
CURRENTLY OVER THE CENTRAL AND NORTHERN PLAINS REGION DROPS
SOUTHWARD. WILL MAINTAIN SLIGHT CHANCE OF SNOW FOR THIS AFTERNOON
ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH
FLURRIES PERHAPS LINGERING INTO THE EVENING AND OVERNIGHT HOURS.
ANY SNOW TODAY OR TONIGHT SHOULD BE OF NO CONSEQUENCE. OVERNIGHT
TEMPERATURES WILL ONCE AGAIN BE WELL BELOW FREEZING...AND AN
ADDITIONAL FREEZE WARNING WILL LIKELY BE WARRANTED.
TUESDAY SHOULD BE THE LAST DAY OF WELL BELOW NORMAL
TEMPERATURES...WITH SOUTHERLY WINDS AND WARMER TEMPERATURES RETURNING
TO THE AREA BY WEDNESDAY.
SHOWER AND THUNDERSTORM CHANCES MAKE A RETURN THURSDAY AND PERSIST
INTO MUCH OF THE COMING WEEKEND...WITH SEVERAL DISTURBANCES LIKELY
TO AFFECT THE REGION. SEVERE WEATHER POTENTIAL EXISTS DUE TO
INCREASED INSTABILITY AND WIND SHEAR...ALTHOUGH EXACT DETAILS ARE
NOT CLEAR AT THIS POINT. IT WOULD BE WORTH KEEPING AN EYE ON
FORECASTS AS THE WEEKEND APPROACHES. TEMPERATURES DURING THIS
SAME TIME FRAME COULD BE DIFFICULT TO PIN DOWN...WITH THE
POTENTIAL FOR RAIN AND OUTFLOW BOUNDARIES TO AFFECT THEM. THAT
BEING SAID...NEAR TO ABOVE NORMAL TEMPERATURES LOOK GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 25 49 32 61 / 0 0 0 0
FSM 26 48 28 60 / 0 0 0 0
MLC 25 51 30 62 / 0 0 0 0
BVO 21 48 26 61 / 0 0 0 10
FYV 23 43 22 56 / 10 0 0 0
BYV 24 42 23 54 / 10 0 0 0
MKO 24 49 28 61 / 0 0 0 0
MIO 22 44 26 58 / 10 0 0 10
F10 25 50 31 61 / 0 0 0 0
HHW 26 53 31 63 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 8 PM MONDAY TO 10 AM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM 8 PM MONDAY TO 10 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....22
AVIATION...21Hazardous weather outlook, Mar 25, 4:59 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CDT MON MAR 25 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON MAR 25 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTH OF A TULSA TO FORT SMITH LINE. ONSET...AFTERNOON. DISCUSSION... NORTHWEST WINDS WILL GUST 20 TO 30 MPH TODAY AND PROVIDE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. WINDS WILL QUICKLY DIMINISH AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WARMER TEMPERATURES AND GUSTY SOUTH WINDS WILL RETURN ON WEDNESDAY... WHICH WILL CONTINUE THE POTENTIAL FOR RAPID WILDFIRE SPREAD. A FRONTAL BOUNDARY WILL MOVE INTO THE AREA ON THURSDAY...AND REMAIN DRAPED ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEKEND. THIS BOUNDARY WILL PROVIDE A FOCUS FOR DAILY THUNDERSTORM CHANCES FOR LATE WEEK THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 25, 7:33 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
733 AM CDT MON MAR 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM SNOW BARTLESVILLE 36.75N 95.98W
03/24/2013 E2.0 INCH WASHINGTON OK LAW ENFORCEMENT
REPORTS RANGED FROM 1 TO 2 INCHES.
0738 AM SNOW PAWHUSKA 36.67N 96.34W
03/24/2013 E0.5 INCH OSAGE OK LAW ENFORCEMENT
0738 AM SNOW NOWATA 36.70N 95.64W
03/24/2013 E0.5 INCH NOWATA OK LAW ENFORCEMENT
0950 AM SNOW 5 W GRAINOLA 36.94N 96.74W
03/24/2013 E2.0 INCH OSAGE OK PUBLIC
0956 AM SNOW 1 WSW I-44 NEAR MILE MA 36.99N 94.63W
03/24/2013 M3.0 INCH OTTAWA OK PUBLIC
0959 AM SNOW 6 N COPAN 36.98N 95.93W
03/24/2013 E2.0 INCH WASHINGTON OK PUBLIC
1006 AM SNOW SOUTH COFFEYVILLE 36.99N 95.62W
03/24/2013 E3.0 INCH NOWATA OK PUBLIC
1009 AM SNOW 5 W CENTRAILIA 36.80N 95.42W
03/24/2013 E2.0 INCH CRAIG OK PUBLIC
1130 AM SNOW WANN 36.92N 95.80W
03/24/2013 E2.0 INCH NOWATA OK PUBLIC
&&
RBDNearby
Freeze Warnings in Oklahoma, 2013Freeze Warnings in Arkansas, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.